Texas, 2022Drought in Texas, October 4 to 31, 2022
October 4 to 31, 2022 · NWS FWD · 13 events in 13 counties and zones
Drought conditions worsened across portions of North and Central Texas in early October. Severe to extreme drought conditions affected these areas through the end of the month.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions worsened across portions of North and Central Texas in early October. Severe to extreme drought conditions affected these areas through the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 3, 10:56 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 3, 10:56 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1156 PM CDT Mon Oct 3 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
The beautiful fall weather will continue through the short term
portion of the forecast with lows mainly in the 50s and highs in
the 80s.
The current forecast is in good shape (see detailed discussion
below) so no changes are necessary at this time.
79
Previous Discussion:
/Through Wednesday Morning/
A tranquil first half of the week is in store for North and Central
Texas as the upper level ridge stays planted over the Central
Plains. Rain-free, dry, and pleasant conditions will continue
through the short term period, further antagonizing an elevated
fire threat over the region. On the bright side of this, low wind
speeds will generally mitigate any rapid fire growth or spread.
Nonetheless, continue to practice fire safety and avoid outdoor
activities that could produce fire starts.
Mostly clear night skies, low wind speeds, and lower moisture
will once again allow for efficient radiational cooling to take
place. Expect Tuesday morning lows in the upper 40s to mid 50s. A
surge of increased mid-level moisture will stream in from the
west/southwest in the morning and mid-afternoon hours, with the
only visual result being an increase of higher-based cloud cover
during the day over our southern Central Texas counties. Tuesday
afternoon will be seasonally warm, with high temperatures peaking
generally in the 80s.
Tuesday night into Wednesday morning will be uneventful. Another
fall-like morning will be observed on Wednesday, with morning lows
dipping down into the 50s throughout the region. Temperatures will
be a couple of degrees higher than the previous days, especially
out west, as a slight increase in mid-level (500mb) moisture
continues to stream in during the early AM hours.
Prater
&&
.LONG TERM... /Issued 216 PM CDT Mon Oct 3 2022/
Update:
No major changes were made to the long term forecast. Dry and warm
weather will continue through the work week with highs in the
upper 80s to low 90s. As the upper level ridge shifts to the east
toward the end of the week, a cold front will approach late
Friday or early Saturday. Cooler temperatures are expected this
weekend across the region, ranging from the mid 70s to mid 80s.
There is a low chance for precipitation with this system, but
confidence remains too low to warrant any PoPs at this time. The
combination of dry fuels and low afternoon humidity values will
result in an elevated fire weather threat through most of the
week, but wind speeds below 10 mph should mitigate the spread of
any fire starts.
Garcia
Previous Discussion:
/Tuesday night through Sunday/
The weather pattern will remain fairly stagnant the first half of
the week with ridging aloft and dry air through a deep layer of
the atmosphere. The result will be mostly sunny days, clear nights
and a large diurnal temperature spread. Lows Tuesday night will
range from the mid 50s to around 60 and highs Wednesday will be
in the 80s except for a few lower 90s in Central Texas.
The upper ridge will deamplify while shifting towards the East
Coast the second half of the week with a deepening trough across
the center of the CONUS and an amplifying ridge across the West
Coast. The main energy with the upper trough will remain displaced
well to the north across the Great Lakes and Upper Mid West but
as the trough axis moves east it will send a cold front southward
across the Plains late in the week. A thin layer of moisture near
the surface will gradually make it into North and Central Texas
ahead of the front Wednesday night/Thursday resulting in slightly
warmer lows (low to mid 60s) and a few more daytime clouds
Thursday. Light southerly flow ahead of the front will likely
turn to the north near the Red River Thursday afternoon with the
passage of a pre frontal trough. The actual cold front is progged
to move across North and Central Texas Friday/Friday night. The
absence of large scale forcing for ascent and very limited
moisture will hinder precipitation development along the front.
Drier and cooler air will filter in behind the front, keeping
highs Saturday and Sunday generally in the lower and middle 80s,
except for near the Red River where temperatures will struggle to
get out of the 70s. The reinforcement of drier air and slightly
breezier conditions will keep the threat for wildfire starts
elevated through the weekend.
There are still indications in both the GFS and ECMWF that some rain
may return to portions of the forecast area about a week from now
associated with an upper trough approaching from the Desert
Southwest. More details on this potential for rain will be
provided in later forecast discussions.
79
&&
.AVIATION... /NEW/
/06Z TAFs/
No aviation weather concerns are expected through Tuesday night
with only some passing mid and upper level clouds, mainly across
Central Texas.
An east to southeast wind will prevail at speeds generally less
than 10 knots.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 56 85 58 87 63 / 0 0 0 0 0
Waco 53 90 55 92 60 / 0 0 0 0 0
Paris 51 84 52 87 57 / 0 0 0 0 0
Denton 51 86 54 88 58 / 0 0 0 0 0
McKinney 52 85 54 87 59 / 0 0 0 0 0
Dallas 54 85 57 87 64 / 0 0 0 0 0
Terrell 52 85 54 87 58 / 0 0 0 0 0
Corsicana 55 87 56 88 60 / 0 0 0 0 0
Temple 53 88 55 90 59 / 0 0 0 0 0
Mineral Wells 49 88 52 89 58 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 3, 11:04 PM CST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1204 AM CDT Tue Oct 4 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042330-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1204 AM CDT Tue Oct 4 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Cooke
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cooke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected most of the county through the end of the month.
Drought, Fannin
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Fannin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected most of the county through the end of the month.
Drought, Grayson
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Grayson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected most of the county through the end of the month.
Drought, Delta
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Delta forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county through the end of the month.
Drought, Young
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Young forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Severe drought conditions affected southern portions of the county through the end of the month.
Drought, Jack
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Jack forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Severe drought conditions affected southern portions of the county through the end of the month.
Drought, Wise
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Wise forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Severe drought conditions affected southern portions of the county through the end of the month.
Drought, Parker
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Parker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county through the end of the month.
Drought, Tarrant
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Severe drought conditions affected western portions of the county through the end of the month.
Drought, Johnson
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Severe drought conditions affected western portions of the county through the end of the month.
Drought, Anderson
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Anderson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Severe drought conditions affected portions of the county through the end of the month.
Drought, Milam
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Milam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe drought conditions affected northern portions of the county through the end of the month.
Drought, Robertson
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Severe drought conditions affected portions of the county through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, October 4 to 31, 20225 events
- Drought in Missouri, October 4 to 31, 20223 events
- Drought in Minnesota, October 4 to 31, 20222 events
- Drought in Iowa, October 4 to 31, 20222 events
- Wildfire in Oklahoma, October 4 to 11, 20222 events
- Funnel Clouds in New Mexico, October 4, 20222 events
- Drought in Kansas, October 4 to 31, 20221 event
- Drought in Missouri, October 4 to 25, 20221 event
- Funnel Cloud in Arizona, October 4, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1061979, 1061992, 1061993, 1061994, 1061995, 1061996, 1061997, 1061998, 1061999, 1062000, 1062001, 1062002, 1062003.